Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 60, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 2, 2016, 4:28 AM EDT. It took effect at Nov 3, 2016, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2016, 4:28 AM EDT (08:28 UTC)
- In effect from
- Nov 3, 2016, 2:00 AM EDT
- Expired
- Nov 3, 2016, 10:49 AM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
699 WHUS73 KIWX 020828 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EDT WED NOV 2 2016 LMZ043-046-021630- /O.NEW.KIWX.SC.Y.0060.161103T0600Z-161103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EDT WED NOV 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY. * WINDS: NORTHWEST AROUND 10 KNOTS THIS EVENING BECOMING NORTH 10 TO 15 KNOTS AND CONTINUING INTO THURSDAY. * WAVES: BUILDING TO 2 TO 4 FEET EARLY THIS EVENING...THEN TO 3 TO 5 FEET OVERNIGHT AND CONTINUING THROUGH EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
570 WHUS73 KIWX 022004 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EDT WED NOV 2 2016 LMZ043-046-030415- /O.CON.KIWX.SC.Y.0060.161103T0600Z-161103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 PM EDT WED NOV 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY. * WINDS: NORTH AROUND 10 KNOTS THIS EVENING BECOMING NORTHWEST 10 TO 15 KNOTS AND CONTINUING INTO THURSDAY. * WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND CONTINUING THROUGH EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
920 WHUS73 KIWX 030301 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 PM EDT WED NOV 2 2016 LMZ043-046-031115- /O.CON.KIWX.SC.Y.0060.161103T0600Z-161103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1101 PM EDT WED NOV 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY. * WINDS: NORTH TO NORTHWEST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
386 WHUS73 KIWX 030844 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 AM EDT THU NOV 3 2016 LMZ043-046-031645- /O.CON.KIWX.SC.Y.0060.000000T0000Z-161103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 AM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS: NORTH 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
400 WHUS73 KIWX 031449 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EDT THU NOV 3 2016 LMZ043-046-031600- /O.CAN.KIWX.SC.Y.0060.000000T0000Z-161103T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:07 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 2, 3:07 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 307 AM EDT Wed Nov 2 2016 .SYNOPSIS... Issued at 304 AM EDT Wed Nov 2 2016 Low pressure over the plains will move northeast across the southern Great Lakes today and tonight causing showers to overspread our area. Showers will end across southeast portions of the area Thursday morning as the low and associated cold front move away from our area. High pressure will move slowly east across the area Friday through Monday providing fair weather and above normal temperatures. Highs today will mainly be in the 70s with lows tonight in the 50s. && .SHORT TERM...(Today and Tonight) Issued at 304 AM EDT Wed Nov 2 2016 Shrtwv movg into the nrn plains this morning expected to deepen as it moves across the grtlks tonight and Thu. Stalled frontal boundary should provide a focus for moisture advection/convergence as upr forcing associated with the shrtwv approaches today and pushes front sewd across the area tonight. This should lead to increasing shower coverage across nw portion of the area this aftn with widespread showers spreading se across the remainder of the cwa tonight. Wk mainly elevated instability may support a few thunderstorms across the area as well. Strong deep layer shear will also be present but given wk instability fcst, svr storms not expected. Temps should be a little cooler today as upr ridge weakens in response to approaching trof. Cooling will be most pronounced across nw portion of the cwa where clouds/showers should be more widespread. Showers and developing caa behind cdfnt will result in a little cooler temps again tonight, though still well above normal for November. && .LONG TERM...(Thursday through Tuesday) Issued at 304 AM EDT Wed Nov 2 2016 Upr trof will cont to amplify over the ern U.S. Thu/Thu ngt as ridge builds over the plains in response to deepening of persistent trof over the ne Pacific. This should result in a modest cool down with strong subsidence providing dry conditions with just patchy post frontal strato cu. Upr ridge expected to build slowly east from the plains into the grtlks Fri-Mon providing fair wx with above normal temps. A shrtwv of pacific origin is expected to amplify as it moves through the grtlks tue bringing a chc of showers to our area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 139 AM EDT Wed Nov 2 2016 Light south to south winds to continue overnight as sfc trough/stationary boundary becomes better defined into the morning hours. Fairly strong west-southwesterly low level flow will continue for the next several hours south of this front at KFWA where have maintained low level wind shear mention through 10Z. Some potential of patchy fog may exist at KSBN toward daybreak given weaker low level flow but will continue to omit due to low confidence. A broad low amplitude short wave working across south central Canada/northern Great lakes later this afternoon into tonight should sharpen the frontal forcing across northern Indiana with rain showers become more likely at KSBN after 20Z, and especially by this evening. An axis of highly anomalous pooled moisture will work into northern Indiana by this evening with widespread rain showers and a few embedded thunderstorms. Will trend back to MVFR conditions this evening with prevailing rain showers...eventually trending to IFR at KSBN toward the end of this forecast cycle. Deteriorating conditions at KFWA should hold off until the very end or just after this forecast valid period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT SHORT TERM...JT LONG TERM...JT AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 1, 10:55 AM EDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EDT TUE NOV 1 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021500- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 1055 AM EDT TUE NOV 1 2016 /955 AM CDT TUE NOV 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-021500- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 AM EDT TUE NOV 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.